MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; KGW

APPLIED MEDICAL RESOURCES C8402, M ALEXIS O WND PROT/RET 5/BX; KGW
Model Number 3
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thoracotomy.Event description: sheath tore.It was reported that the facility is not sure how the tear occurred.No metal retractors were used over the device.The surgeon has used the alexis for a thoracotomy procedure previously without incident.No patient injury.No additional information regarding the location of the tear nor the timing of the tear during the procedure.No additional information regarding how the tear occurred or how the procedure was completed.Type of intervention: na.Patient status - no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.A visual inspection was performed on the event unit.However, the complainant's experience could not be confirmed.Engineering received additional information from the complainant which verified that the unit returned had an outer ring malfunction.Based on the condition of the returned unit, it is likely the reported event was caused by retractor deployment process.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information was received via email on august 11, 2017 from the territory manager (tm): the clinical coordinator and the tm were not present for the case.The event device was already bagged the following day when the tm arrived.It is unknown how the tear occurred.It is unknown what instrumentation, if any, were used at the time of the tear.The location of the tear is unknown.Additional information was received via email on august 18.2017 from clinical development: it was reported that there was no tear in the sheath."when they tried to roll the white ring down, the white ring would not stay put." the customer has used the alexis protector before.

Brand Name
C8402, M ALEXIS O WND PROT/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6793279
Report Number2027111-2017-01932
Device Sequence Number19078572
Product Code KGW
UDI-Device Identifier00607915117269
UDI-Public(01)00607915117269(17)191020(30)01(10)1280728
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
3
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/20/2019
Device Model Number3
Device Catalogue Number3
Device Lot Number1280728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1